MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-6-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a axium coil did not detach.The patient was being treated for an unerupted saccular aneurysm in the ophthalmic artery segment.The max diameter was 4 mm and the neck diameter was 6 mm.Vessel tortuosity was minimal.It was indicated the devices were prepared as according to the indication for use (ifu).  the spring coil couldn't be detached normally after two manual detachment of the hypotube, and then it was removed.The physician did not attempt to detach with instant detacher.No symptoms were reported.
 
Event or Problem Description
Additional information received indicated that there were no issues encountered prior to the non-detachment.There were two manual detachments that were unsuccessful and it was detached when it was withdrawn as a whole.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil returned with the pushwire.Visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil found intact but stretched.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); it appeared that the manual detachment was attempted at this location.The break indicator, ai and coupler tubing were missing from the pushwire and not returned.Bends were found at 29.0cm to 52.0cm from the proximal end.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.070mm @ 0.063mm; measured 0.082mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459 ¿and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the axium prime coil was not confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil already detached.However, the root cause could not be determined.Based on the returned device, there was evidence of manual detachment attempts to detach the coil.The coin was pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that led to the reported issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil was not returned; any contribution of the implant coil to the non-detachment issue could not be determined.Per the axium prime coil instructions for use (ifu): if the coil does not detach after 3 attempts, discard the i.D.(instant detacher) and replace with a new i.D.(instant detacher).Also, in the rare event that the coil does not detach and cannot be removed from the implant delivery pusher, use the following steps for detachment.A.Grip the hypotube approximately 5 cm distal of the positive load indicator at the hypotube break indicator and bend the implant delivery pusher just distal to the hbi 180 degrees.B.Next straighten the pusher back, continue bending and straightening until the pusher tubing opens exposing the release element.C.Gently separate the proximal and distal ends of the open pusher.Then, under fluoroscopy, pull the proximal portion of the implant delivery pusher approximately 2-3 cm to confirm implant detachment per ifu.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12759883
Report Number2029214-2021-01409
Device Sequence Number4151392
Product Code KRD
UDI-Device Identifier00847536031982
UDI-Public00847536031982
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model NumberAPB-4-6-3D-SS
Device Catalogue NumberAPB-4-6-3D-SS
Device Lot NumberB007543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/08/2021
01/14/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/02/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale